Loading [MathJax]/jax/output/HTML-CSS/jax.js

Ana Sokolova ; Harald Woracek - Termination in Convex Sets of Distributions

lmcs:4036 - Logical Methods in Computer Science, November 20, 2018, Volume 14, Issue 4 - https://doi.org/10.23638/LMCS-14(4:17)2018
Termination in Convex Sets of DistributionsArticle

Authors: Ana Sokolova ; Harald Woracek

    Convex algebras, also called (semi)convex sets, are at the heart of modelling probabilistic systems including probabilistic automata. Abstractly, they are the Eilenberg-Moore algebras of the finitely supported distribution monad. Concretely, they have been studied for decades within algebra and convex geometry. In this paper we study the problem of extending a convex algebra by a single point. Such extensions enable the modelling of termination in probabilistic systems. We provide a full description of all possible extensions for a particular class of convex algebras: For a fixed convex subset D of a vector space satisfying additional technical condition, we consider the algebra of convex subsets of D. This class contains the convex algebras of convex subsets of distributions, modelling (nondeterministic) probabilistic automata. We also provide a full description of all possible extensions for the class of free convex algebras, modelling fully probabilistic systems. Finally, we show that there is a unique functorial extension, the so-called black-hole extension.


    Volume: Volume 14, Issue 4
    Published on: November 20, 2018
    Accepted on: October 18, 2018
    Submitted on: October 31, 2017
    Keywords: Computer Science - Logic in Computer Science

    2 Documents citing this article

    Consultation statistics

    This page has been seen 1926 times.
    This article's PDF has been downloaded 369 times.